Alert archive / Arizona / Dust Storm Warnings in 2016
Dust Storm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this dust storm warning at Jun 30, 2016, 6:20 PM MST. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2016, 6:20 PM MST (01:20 UTC)
- Expired
- Jun 30, 2016, 8:00 PM MST
- In force
- 100 min
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
136 WWUS75 KVEF 010120 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 620 PM PDT THU JUN 30 2016 AZZ003-010300- /O.NEW.KVEF.DS.W.0003.160701T0120Z-160701T0300Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 620 PM MST THU JUN 30 2016 ...DUST STORM WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THROUGH 8 PM MST. * WINDS...GUSTS TO 45 MPH. * VISIBILITY...DOWN TO A TENTH OF A MILE. * IMPACTS...VISIBILITIES DOWN TO A TENTH OF A MILE ON SECTIONS OF ROUTE 66 AND INTERSTATE 40 EAST OF KINGMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. IF YOU SEE AN ADVANCING WALL OF DUST...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS...THAT MAY INVOLVE CHAIN COLLISIONS AND CREATE MASSIVE PILEUPS. && $$ CMS
1 follow-up statement
254 WWUS75 KVEF 010253 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 753 PM PDT THU JUN 30 2016 AZZ003-010400- /O.EXP.KVEF.DS.W.0003.000000T0000Z-160701T0300Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 753 PM MST THU JUN 30 2016 ...DUST STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... WINDS ARE BEGINNING TO SUBSIDE...AND SEVERE REDUCTIONS TO VISIBILITY IN BLOWING DUST ARE NO LONGER EXPECTED. THUS...THE DUST STORM WARNING WILL BE ALLOWED TO EXPIRE. $$ CMS
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this dust storm warning went out at Jun 30, 3:15 PM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 30, 3:15 PM MST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 315 PM PDT THU JUN 30 2016 .SYNOPSIS...Monsoonal moisture that has spread up from northern Mexico will fuel thunderstorms across the Mojave Desert region... especially during the afternoon and evening hours through Saturday. Temperatures will trend downward due to the increase in cloud cover. Drier air is expected to work into the region early next week pushing monsoonal moisture east of the area. This will also allow for a warming trend with temperatures about 3 to 5 degrees above normal by Monday. && .SHORT TERM...through Saturday night. Scattered to numerous thunderstorms have erupted over southern Nevada and northwest Arizona thanks to the influx of low level moisture we received this morning from a widespread push of southeast flow below 700 mb. Surface heating and a boundary associated with a disturbance moving from southeast Nevada into southwest Utah helped initiate and intensify the thunderstorms and we should see convection expand this afternoon and evening across southern Nevada and northwest Arizona due to boundary interactions. Convection will diminish overnight but probably not die completely due to the moist and unstable environment. Similarly moist and unstable conditions will exist over the same area through Friday so we can expect scattered to numerous thunderstorms Friday afternoon. Dry mid to upper level flow should help clear mid to high level debris clouds overnight and allow for full surface heating again Friday. Saturday will see a slight decrease in thunderstorm coverage from west to east as dry westerly flow starts to spread over southern Nevada. .LONG TERM...Sunday through Wednesday. Models remain consistent with Previous runs showing a significant decrease in moisture on Sunday followed by dry weather areawide Monday through Wednesday. Weak troughing passes through California Sunday and through Nevada Monday, turning the flow more westerly and flushing out the monsoon moisture from our area. This will eliminate rain chances, knock surface dewpoints back down into the 20s and 30s, and also allow temperatures to climb back to several degrees above normal. Longer range models hint at moisture possibly returning around the end of the week, but there is plenty of time to watch this. && .AVIATION...For McCarran...Storms affecting the Las Vegas Valley at this time will generate strong, erratic outflow for much of the afternoon into early this evening. Probability of storms directly impacting the airport is high. Potential for small hail and torrential downpours reducing visibilities to at least MVFR levels exists if a stronger core reaches the terminal. After a brief lull tonight, similar conditions are anticipated tomorrow. For the rest of southern Nevada...northwest Arizona...and southeast California...Storms rapidly developing in the southern Great Basin and Mojave Desert this afternoon. Multiple outflow boundaries are expected to produce highly erratic, potentially gusty winds. Storms likely to impact the Las Vegas Valley terminals, with potential impacts to KEED and KIFP as well. MVFR cigs/visibilities possible in/near storms. Similar conditions anticipated tomorrow. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. Flash flooding will be a concern with any thunderstorm today especially across Mohave, Clark, and eastern San Bernardino Counties. && Short Term...Adair Long Term...Morgan Aviation...Shafer For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 30, 4:19 PM MST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
419 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM FLASH FLOOD 5 W CALIENTE 37.62N 114.61W
06/30/2016 LINCOLN NV LAW ENFORCEMENT
HIGHWAY 93 CLOSED DUE TO WATER AND DEBRIS
FLOW. REPORTED BY LINCOLN COUNTY SHERIFF'S
OFFICE. .
&&
TLLocal storm report, Jun 30, 4:23 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
423 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 4 ESE DOWNTOWN LAS VEGA 36.14N 115.08W
06/30/2016 CLARK NV BROADCAST MEDIA
SWIFT WATER RESCUE OCCURING NEAR
INTERSECTION OF SAHARA AND LAMB ST.
&&
TLLocal storm report, Jun 30, 4:30 PM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG GREEN VALLEY 36.04N 115.08W
06/30/2016 CLARK NV BROADCAST MEDIA
LARGE MESQUITE TREE BLOWN DOWN ONTO HOUSE.
TIME ESTIMATED FROM RADAR.
0300 PM TSTM WND DMG 2 WNW GREEN VALLEY 36.06N 115.12W
06/30/2016 CLARK NV BROADCAST MEDIA
CARPORT BLOWN OVER AT CAMDEN APARTMENTS.
TIME ESTIMATED FROM RADAR. .
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jun 30, 4:36 PM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
436 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM FLASH FLOOD 1 WSW SAM BOYD STADIUM 36.08N 115.04W
06/30/2016 CLARK NV DEPT OF HIGHWAYS
NDOT REPORTS FLOWING WATER COMPLETELY
COVERING US 95 BETWEEN RUSSELL ROAD AND
GALLERIA DRIVE.
&&
CMSLocal storm report, Jun 30, 4:48 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
448 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 3 NNW SAM BOYD STADIUM 36.13N 115.03W
06/30/2016 CLARK NV BROADCAST MEDIA
SWIFT WATER RESCUE CURRENTLY UNDERWAY NEAR
THE INTERSECTION OF DESERT INN AND
HOLLYWOOD. .
&&
TLLocal storm report, Jun 30, 5:39 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
539 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG 2 SW SAM BOYD STADIUM 36.06N 115.05W
06/30/2016 CLARK NV BROADCAST MEDIA
FIREWORKS STAND DESTROYED BY HIGH WINDS NEAR
INTERSECTION OF STEPHANIE AND SUNSET. TIME
ESTIMATED FROM RADAR. .
&&
TLThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:46 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jun 30, 5:48 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
| Jun 30, 5:54 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Jun 30, 6:26 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 34 min |
| Jun 30, 6:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 31 min |
| Jun 30, 8:55 PM MST | Areal Flood Warning | VEF | Mohave | 12 hr |
Nearby
Dust Storm Warnings in Arizona, 2016Every dust storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.